MAUDE Adverse Event Report: NUVASIVE, INCORPORATED COROENT INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE, INCORPORATED COROENT INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 6791714
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent an anterior cervical discectomy and fusion procedure from c3 to c6 without any issues.Approximately nine months later, the patient had a follow up appointment where x-rays showed no issues with the construct and there were no concerns with the patient's fusion progress.Approximately 32 months after the index procedure, x-rays revealed screws were fractured at c5/6 and also revealed the patient did not appear to have completely fused, with no further fusion progression beyond what was noted in the nine-month x-rays.It was also reported the patient had begun experiencing new arm and neck pain; specifically, adjacent level c6/7 pain and some new c6 pattern pain that may have been related to the patient's lack of fusion/non-union.No revision was considered as the patient had multiple, unidentified medical morbidities and did not wish to return for further cervical surgery.No further treatment was reported.No additional information is available.
 
Additional Manufacturer Narrative
This report was initially submitted on (b)(6) 2021; however, upon subsequent review of the report, it was noted it had not been successfully received by fda.Therefore, this report is being resubmitted.No product was returned as the surgeon's prerogative was to leave it in-situ.However, radiographs were provided that confirm the reported event.The patient's bone quality is unknown.Surgeon's notes stated the patient had not completely fused.A definitive cause of the event cannot determined; however, as the provided event and patient information identified a significant period of non-fusion, this suggests patient-related healing factors and excessive loading on the screws from lack of fusion as possible causes or contributors.Labeling review: "potential adverse events and complications - potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant.Component(s) loss of fixation.Nonunion or delayed union." "these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant." "correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." "post-operative warnings - to ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." "the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." h3 other text : devices remain in-situ.

Brand Name
COROENT INTERLOCK SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key16943322
Report Number2031966-2021-00003
Device Sequence Number3613922
Product Code ODP
UDI-Device Identifier00887517362414
UDI-Public887517362414
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6791714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Initial Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COROENT SI, 6X17X14MM 7° INTERBODY.
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Patient Weight90 KG
Patient EthnicityNon Hispanic